MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-100038
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a stone extraction procedure and prior to use, while trying to deploy the perc ncircle nitinol tipless stone extractor the tip of the basket was bent.A second perc ncircle nitinol tipless stone extractor was tested prior to use.When trying to deploy it, the tip of the basket was bent.A third of the same device was used to complete the procedure successfully.The two bent baskets were not used.There was no patient contact.There was no need for any additional procedures and there were no adverse effects to the patient due to this occurrence.The first basket tip bent while trying to deploy reported in manufacturer report # 1820334-2018-03122 and the second basket tip bent reported in this manufacturer report.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.One perc ncircle nitinol tipless stone extractor returned for investigation.The returned packaging confirms complaint device lot number 9031300.Functional testing noted the handle actuates the basket formation to fully deployed position and slowly retracts.The device was removed from the sheath and replaced.Functional testing was again performed and noted the same results.The returned device was found to not to have any damage to the basket and was fully functional.A review of the device history record found there were no non-conformances related to this reported failure.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number 9031300.According to the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The ifu contains cautions about manipulating the device to prevent damage.The complaint device was found to be fully functional with no damage.The complaint could not be confirmed.The investigation conclusion is no problem was detected.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7943420
Report Number1820334-2018-03123
Device Sequence Number16357988
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)210719(10)9031300
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Catalogue NumberNTRSE-100038
Device Lot Number9031300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1